Pomalidomide-induced acute eosinophilic pneumonia: a case report

Read full text
Authors: Mathieu Megevet, Jessica Freitas Pereira, Jeanne Vervier, Pierre‐Yves Lovey, Vincent Soubeyran, Pierre‐Olivier Bridevaux
Cited by: 1
References: 19

Abstract

Eosinophilic pneumonia secondary to drug exposure is a recognized but infrequent complication associated with a variety of medications, including oncological therapies. Among immunomodulatory drugs, pulmonary toxicity has been described for thalidomide and lenalidomide but remains a rare complication.Pomalidomide is a third-generation immunomodulatory agent used in relapsed or refractory multiple myeloma. It has been authorized in Europe since 2013. To date, only a limited number of cases of pomalidomide-induced lung injury, and even fewer cases of eosinophilic pneumonia, have been documented in the literature.We present a case of eosinophilic pneumonia attributed to pomalidomide in a 67-year-old patient receiving daratumumab, pomalidomide, and dexamethasone for relapsed multiple myeloma. The diagnosis was supported by compatible respiratory symptoms and imaging, bronchoalveolar lavage eosinophilia, exclusion of alternative causes, lack of clinical improvement with empirical antibiotics, and rapid improvement after pomalidomide withdrawal and systemic corticosteroid therapy.Prompt recognition of this rare adverse event, discontinuation of pomalidomide, and corticosteroid therapy resulted in rapid clinical and radiological improvement, with sustained pulmonary function recovery at 12-month follow-up.

Fields of Study & Subjects

Interstitial Lung Diseases and Idiopathic Pulmonary Fibrosis Multiple Myeloma Research and Treatments Drug-Induced Adverse Reactions

Publication details

Journal / source
BMC Pulmonary Medicine
Publisher
Springer Science and Business Media LLC
Volume
26
Issue
1
Publication date
20 June 2026
Language
EN